I am one week now into being off my menthadone, which is for a rare chronic disorder. I am having a hard time like anyone would detoxing off of methadone.
I was seen the other day because my heart rate was up due to the ditress my body was in. One of the hardest things about detox is the lack of energy and restlessness and agitation that prevents sleep, day on day on!I
I am on Klonopin patches,2 @ 0.1mgs, and Trazadone 50mg for sleep, however 50 mgs did not make me sleep like I had hoped for, I even tried taking another 50 when I found the first dose didn't do a thing for me. I think in the last week the largest amount of sleep at one I got was 4 hours, and that only because I took half a Lortab, and just a few days into detox.
I have even tried marajuana, and while it help me feel a little better, no sleep at all with it. I have to wait another three days before seeing a rehab specialist to help me with detoxing on the long term. YOu know you can read all about what detox off methadone is like, but the reality of living it is a whole nother thing, people who have no experience with detoxing off a something like Methadone, can't understand.
The one thing I never had knowledge of before I did it, was the intense aggitation and restless that doesn't allow you to sleep, or the extreme fatique couple with drug to manage your symptoms render you useless, just getting up and moving is a monumental event, however people around you do understand and you get the feeling they think your being dramatic.
Lastly I was not prepared for the lengthiness of the detox process and how long you can have withdrawls which ranges in the rance between 30-90 days, and many have lasting lingering effects for a very long time, things like headaches and extreme fatique.
I guess I am just trying to reach out now to see how others detoxing off of methadone are handling and what has worked for them. I know at this point I don't want to take anything else addicting to get through detoxI never want to do this again!!!!!!
So, what has worked for sleep, and how high of a dose can people go on trazadone, is 100mg too much if 50 doesn't work?
I too have been getting off of Methadone. I am on 5mg until tomorrow which is when I quit completely. I have Insomnia, depression, RLS, and anxiety along with my Migraines (reason I was on it to begin with) and after seeing a migraine specialist, they have been drastically reducing my dose every week. I was on 70mg when I went in during the last week of August! Anyway, I am also experiencing similar issues with the inability to sleep AT ALL, and feeling very aggitated. On top of that, I have chills, upset stomach and a horrible smell that appears to be stuck in my nose. I read on here, somewhere, that if you are able to sweat it out faster by going to a sauna or something, it can help get rid of the odor of the drugs that are seeping out, and I am going to try it tonight! I have a great insurance that offers a NurseLine and none of the nurses had heard of a bad odor being related to methadone withdrawal! So, then I called my headache specialist (the doctor hasn't gotten back to me yet) and their nurses hadn't heard of it either. I think they need to do some research and update their documentation cause it appears that others going through the withdrawal have dealt with this as well. I hope that you are feeling better... I too have tried the medical marijuana and still can't sleep, but it helps get rid of the smell for a little bit! I tried trazadone in the past without much luck and am on Elavil (Amitriptaline) now, still without any luck! Any suggestions or questions for me?
Well I am on day 51 off methadone and still hurting. Mind you not nearly as bad but still having issues. It is frustrating since I have come off all other opiates really but this methadone is the worse due to the long drawn out process. I was at a high of 116mg for about a year and spent the last year tapering down so I could jump. So was on the liquid handcuffs for a little over 2 years and at least half that time on high dose. I jumped off at 4mg was planning to go down to 1mg but was sick of it and so done at that point. I thought or really hoped that since I tapered to a low dose that it would be less severe but it has been brutal. For me the stomach issues, lack of energy, and mind numbing head splitting headaches are the worst. They are like these migranes that last from the time I wake up til I try and sleep. And of course the worst is the insomnia. I am finally starting to sleep better now not so shallow but still am stuck with the wierdest and most distrubing dreams, not as bad as at first but still crazy. The insomnia and lack of energy in my research, expierience, and talking with people who have kicked methadone on here is by far the worst and longest lingering symptoms. Now the first week I was sick as a dog and so fng dperessed really was like **** I cant feel like this better to be dead. I screwed up and did some stupid sht for first thirty days and used some short acting opitates to allieve the pain. Nothing consistent just a couple of 3 day runs or so. Its stupid since my brain just has to heal and get its natural endorphin plus dopamine brain chemistry back so doing that or stimulating it with opiates just prolongs the process. So I got smart and stopped that just dealt with the hell. I did use xanax for a period to help sleep, but do not want to be addicted to benzos so quit that a while back also. In reality the sleep was still ****** even with xanax. I use mleatonin, valarian root, and kava kava now to help. They are natural and non addictive and do seem to help. In reallity though it was or is time that has made it better. I now can sleep and not wake up every hour, plus can go back to sleep if I wake up. It is hell I know when you are so tired eyes hurt but you cant sleep. It does get better but you are correct 30-90 days to get through the worst of this. I am hoping I am a 60 day person and will be all good, at 30 I still felt really bad. Hang in there as we both know dealing wtih this hell to be free is so much better than being a slave to the methadone. Worst mistake of my life getting on it by far.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.